Mississippi, 2006

Damaging Wind in Mississippi, April 25, 2006

April 25, 2006 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 25, 2:16 PM CST, 34 minutes earlier.

Area forecast discussion, Apr 25, 2:16 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT TUE APR 25 2006

.DISCUSSION...

IN THE SHORT TERM...AN OUTFLOW BOUNDARY FROM A PREVIOUS MCS IN
ARKANSAS AND A RESULTING STRONG MESOHIGH CENTERED OVER ARKANSAS
AND NORTHERN MISSISSIPPI WILL CONTINUE TO PROVIDE A FOCUS FOR
SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON AND
EVENING HOURS. AS OF THIS DISCUSSION...THE MAIN OUTFLOW BOUNDARY
EXTENDS FROM NEAR ALEXANDRIA TO MCCOMB TO NEAR HATTIESBURG. THE
SHOWER AND THUNDERSTORM DEVELOPMENT HAS BEEN ENHANCED BY A PASSING
SHORTWAVE TROUGH AND THE NOSE OF A JET STREAK POKING INTO THE
CENTRAL GULF STATES. ENHANCED LIFT ASSOCIATED WITH THIS JET STREAK
AND SOME DIFLUENT AIR ALOFT...HAS ALLOWED A FEW OF THE
THUNDERSTORMS TO DEVELOP DEEP CORES AND THUS TURN SEVERE THIS
AFTERNOON. HOWEVER...AS THE HEATING OF THE DAY WANES INTO THIS
EVENING...THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DISSIPATE.
THIS PATTERN IS MUCH MORE TYPICAL FOR JUNE AND JULY THAN FOR LATE
APRIL...BUT THE OVERALL RECENT PATTERN OF WARM TEMPERATURES AND
BLOCKING HIGHS IN THE SOUTHEAST HAVE RESEMBLED EARLY SUMMER FOR
THE PAST SEVERAL WEEKS.

A BRIEF LULL IN THE ACTIVITY IS EXPECTED EARLY TONIGHT...AS
RAIN COOLED AND SOMEWHAT MORE STABLE AIR MOVES INTO THE REGION.
ALSO...SOME WEAK SUBSIDENCE IN THE WAKE OF THE PASSING SHORTWAVE
WILL PUT A WEAK CAP IN PLACE EARLY TONIGHT. HOWEVER...ANOTHER MUCH
STRONGER LONGWAVE TROUGH WILL BEGIN TO LIFT OUT OF THE PLAINS AND
PULL THROUGH THE REGION LATE TONIGHT INTO TOMORROW MORNING. A
SHARP COLD FRONT WILL PUSH INTO THE CWA TOMORROW
MORNING...SPARKING OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. IT APPEARS THAT AS THE FRONT APPROACHES ANOTHER
JET COUPLET COULD DEVELOP OVER THE CENTRAL GULF COAST. ENHANCED
DIFLUENCE ASSOCIATED WITH THIS COUPLET COMBINED WITH STRONG
FORCING ALONG THE FRONT SHOULD ALLOW A LINE OF STRONG TO POSSIBLY
SEVERE THUNDERSTORMS DEVELOP OVERNIGHT AND PUSH INTO THE REGION
TOMORROW MORNING. LOOKING AT FORECAST SOUNDINGS...IT APPEARS THAT
DIRECTIONAL SHEAR WILL BE LIMITED...BUT DEEP LAYER SPEED SHEAR
SHOULD ALLOW FOR POSSIBLE BOW SEGMENTS ALONG A LINEAR SYSTEM
TOMORROW MORNING. BY THE AFTERNOON HOURS...THE FRONT SHOULD BE
NEARLY THROUGH THE CWA...WITH MOST ACTIVITY MOVING INTO THE
COASTAL WATERS. STRONG SUBSIDENCE BEHIND THE FRONT WILL ADVECT IN
TOMORROW NIGHT...CLEARING OUT THE SKIES. SUBSIDENCE WILL REMAIN
OVER THE AREA THROUGH FRIDAY...AS LOW LEVEL AND UPPER LEVEL
RIDGING BUILD IN.

GOING INTO THE WEEKEND...SOME UNCERTAINTY EXISTS ON EXACTLY WHAT
WILL HAPPEN. HAVE DECIDED TO KEEP POPS LOW FOR THIS REASON. THE
ECMWF AND THE GFS ARE IN DISAGREEMENT ON THE SPEED OF A CLOSED LOW
EJECTING OUT OF THE FOUR CORNERS. THE ECMWF IS MUCH
SLOWER...KEEPING THE LOW BACK IN THE FOUR CORNERS THROUGH
SUNDAY...AND NOT MOVING THE SYSTEM THROUGH UNTIL MONDAY AND
TUESDAY. HOWEVER...THE GFS IS PULLING THE LOW INTO THE PLAINS ON
SATURDAY AND PUSHING IT THROUGH ON SUNDAY. HAVE DECIDED TO GO
WITH THE GFS SOLUTION...AND HAVE A CHANCE OF RAIN FROM SATURDAY
THROUGH MONDAY MORNING. OVERALL CONFIDENCE IS LOW WITH THE
FORECAST TIMING. DUE TO AN ENHANCED AMOUNT OF CLOUD COVER ACROSS
THE REGION...HAVE KEPT TEMPERATURES NEAR NORMAL THROUGH THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  75  53  78 /  50  60   0   0
BTR  69  76  55  79 /  50  60   0   0
MSY  72  79  59  78 /  40  60  10   0
GPT  71  78  58  78 /  40  60  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Apr 25, 10:59 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1159 AM CDT TUE APR 25 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1159 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS EXISTS ACROSS
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON INTO
TONIGHT.

A WARM AND MOIST AIRMASS IN PLACE OVER THE REGION COMBINED WITH MORE
FAVORABLE WINDS ALOFT WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE
TO DEVELOP THIS AFTERNOON.  MOST OF THE THUNDERSTORM ACTIVITY WILL
REMAIN WEAK...BUT AN ISOLATED THUNDERSTORM COULD BECOME STRONG TO
LOCALLY SEVERE LATE THIS AFTERNOON INTO THIS EVENING.

MOST OF THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE WINDS
GUSTING TO 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. HOWEVER...ANY SEVERE THUNDERSTORM DEVELOPMENT MAY PRODUCE
WINDS GREATER THAN 60 MPH AND LARGE HAIL.  AREAS TO THE NORTH OF LAKE
PONTCHARTRAIN AND THE MISSISSIPPI GULF COAST WILL HAVE THE HIGHEST
CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED WEDNESDAY IN ADVANCE OF A COLD FRONTAL
PASSAGE. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH FRIDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE FROM THE NEXT WEATHER SYSTEM
OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

32

In the hours before

Special weather statement, Apr 25, 10:45 AM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT TUE APR 25 2006

MSZ077-251720-
PEARL RIVER-
1145 AM CDT TUE APR 25 2006

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST PEARL
RIVER COUNTY...

AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST EAST OF MCNEAL
MOVING NORTHEAST NEAR 20 MPH.  THIS THUNDERSTORM WILL AFFECT THE
COMMUNITY OF SAVANNAH AND THE OUTLYING SOUTHEAST AREAS OF
POPLARVILLE. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING PEA
SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...AND WINDS GUSTING 40 TO 50 MPH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS AND UPDATES.

8
Special weather statement, Apr 25, 11:50 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 PM CDT TUE APR 25 2006

LAZ034>036-046>048-251845-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-
1250 PM CDT TUE APR 25 2006

...AREA OF STRONG THUNDERSTORMS MOVING ACROSS THE BATON ROUGE AREA...

AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS MOVING EAST AT 15 MPH. THESE STORMS
WERE AFFECTING AREAS NEAR AND NORTH IF I-10 IN FROM POINTE
COUPEE THROUGH EAST FELICIANA AND EAST BATON ROUGE PARISHES. THESE
STORMS MAY PRODUCE GUSTY WINDS UP TO 40 MPH...PEA SIZE HAIL...BRIEF
HEAVY DOWNPOURS...AND OCCASIONAL LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS AND UPDATES.
Local storm report, Apr 25, 1:08 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             FRANKLINTON             30.85N 90.14W
04/25/2006  M0.50 INCH       WASHINGTON         LA   EMERGENCY MNGR

&&

PGRIGSBY
Local storm report, Apr 25, 1:48 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
248 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             FRANKLINTON             30.85N 90.14W
04/25/2006  M0.50 INCH       WASHINGTON         LA   EMERGENCY MNGR

0245 PM     HAIL             POPLARVILLE             30.84N 89.53W
04/25/2006  E0.25 INCH       PEARL RIVER        MS   EMERGENCY MNGR

&&

PGRIGSBY
Special weather statement, Apr 25, 2:01 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT TUE APR 25 2006

MSZ081-252100-
HARRISON-
301 PM CDT TUE APR 25 2006

...AREA OF STRONG THUNDERSTORMS MOVING ACROSS HARRISON COUNTY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS MOVING EAST-NORTHEAST AT 15 MPH. THESE
STORMS WERE AFFECTING AREAS NEAR AND NORTHEAST OF SAUCIER. THESE
STORMS MAY PRODUCE GUSTY WINDS UP TO 40 MPH...PEA SIZE HAIL...BRIEF
HEAVY DOWNPOURS...AND FREQUENT LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS AND UPDATES.

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
April 25, 2:50 PM CST
Where
Harrison County, Saucier
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
30.633, -89.133

Trees were blown down causing damage to the porch of a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502495.